MAUDE Adverse Event Report: DEPUY SPINE INC EXPEDIUM SPINE SYSTEM T-HANDLE, RATCHETING; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

DEPUY SPINE INC EXPEDIUM SPINE SYSTEM T-HANDLE, RATCHETING; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 299704135
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is a j&j employee.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in japan as follows: it was reported that on (b)(6) 2023, during a surgery the surgeon complained that the ratchet part of the t-handle was not smooth and had a difficulty in handling.The surgery was completed successfully with no surgical delay.The patient was reported as stable.This report involves one (1) expedium spine system t-handle, ratcheting.This is report 1 of 1 for (b)(4).
 
Event or Problem Description
The procedure was a spinal fusion.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: e1 h3, h6: a review of the receiving inspection (ri) for t-handle, ratcheting , was conducted identifying that lot number gb100480 was released in one batch.¿ batch 1: released on 24 january 2017 with no discrepancies supplier: gauthier biomedical, inc.The ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the t-handle, ratcheting reverse function does not work properly.A functional test was performed, when pressure is applied to the ratchet (887041146) while its in "reverse" mode, it difficult to rotate.Also, the button and the compression spring have a tights fit, this finding can be attributed to the assembling allegation.The complaint condition was able to be replicated.It is reasonable to conclude that the observed condition would contribute to the customer dissatisfaction.A dimensional inspection was not performed for the t-handle, ratcheting [299704135/gb100480] as the internal components were inaccessible.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the t-handle, ratcheting [299704135/gb100480]would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed current and manufactured revisions were reviewed.Dimensional inspection: a dimensional inspection was not performed due to inaccessibility of the internal components without destruction of the device.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D9.

Brand Name
EXPEDIUM SPINE SYSTEM T-HANDLE, RATCHETING
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key16786804
Report Number1526439-2023-00723
Device Sequence Number14898103
Product Code LXH
UDI-Device Identifier10705034467306
UDI-Public10705034467306
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number299704135
Device Catalogue Number299704135
Device Lot NumberGB100480
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/04/2023
Supplement Date Received by Manufacturer05/11/2023
07/12/2023
Initial Report FDA Received Date04/21/2023
Supplement Report FDA Received Date05/25/2023
07/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/24/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown